Alert archive / Alabama / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 10, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Mar 30, 2004, 1:28 PM CST for Cullman County, Alabama. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2004, 1:28 PM CST (19:28 UTC)
- Expired
- Mar 30, 2004, 2:00 PM CST
- In force
- 32 min
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County Cullman County, AL
The radar
The Birmingham radar (KBMX), 107 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 12:15 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1366 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -148 m²/s²
- 0-3 km storm-relative helicity
- -171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 12:11 PM CST, 1 hour 17 minutes earlier.
Area forecast discussion, Mar 30, 12:11 PM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1211 PM CST TUE MAR 30 2004 .UPDATE... CONVECTION IS STARTING TO POP. HAVE HAD SEVERAL REPORTS OF HAIL TO OUR W...AND PEA-SIZED HAIL IN MORGAN COUNTY ALREADY. PER COORD WITH SURROUNDING OFFICES AND SPC...ZONES WILL BE UPDATED SHORTLY FOR SEVERE THUNDERSTORM WATCH 39. --BCC/27 && .PREV DISCUSSION... BROAD LONGWAVE H50 TROUGH CURRENTLY CENTERED ACROSS THE MID MS VALLEY. WATER VAPOR IMAGARY AND RUC ANALYSIS INDICATING EMBEDDED S/W ENERGY CONTINUES TO SHEAR SOUTH AND EAST OF THIS MEAN TROUGH...AND WILL LIKELY BECOME THE MAIN FOCUS FOR SOME SCTD CONVECTIVE PCPN LATER THIS AFTN. STILL PROJECTING AFTN TEMPS IN THE MID 60S WITH AT LEAST PARTIAL SUNSHINE AND A DECENT WESTERLY GRADIENT THROUGH THE REMAINDER OF THE DAY. THUS...GIVEN THE STRONG COLD POOL ALOFT WITH -20C H50 TEMPS...THE RESULATANT LARGE LAPSE RATES AND LOW WET BULB ZERO HEIGHTS COULD BRING SOME SMALL HAIL WITH ANY CONVECTIVE ACTIVITY THAT DOES FIRE. AREA 12Z SOUNDINGS ARE QUITE DRY THOUGH... WHICH MAY LIMIT THE OVERALL PCPN COVERAGE SOMEWHAT. NONETHELESS... WILL STICK WITH THE 50 POPS FOR SHOWERS AND ISLTD THUNDER THIS AFTN. QUICK UPDATE OUT SHORTLY TO REMOVE MORNING FOG WORDING AND TWEAK CLOUD WORDING FOR THE AFTERNOON. --MR && .HUN WATCHES/WARNINGS/ADVISORIES... AL...SEVERE THUNDERSTORM WATCH 39 ALL COUNTIES UNTIL 00Z/6PM CST. TN...SEVERE THUNDERSTORM WATCH 39 ALL COUNTIES UNTIL 00Z/6PM CST. &&
Hazardous weather outlook, Mar 30, 11:30 AM CST, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1130 AM CST TUE MAR 30 2004 ALZ001>010-016-TNZ076-096-097-310330- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 1130 AM CST TUE MAR 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(THIS AFTERNOON AND TONIGHT)... AN UPPER LEVEL DISTURBANCE...COUPLED WITH A MARGINALLY UNSTABLE ATMOSPHERE...WILL LEAD TO SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON. THE PRIMARY THREAT WITH ANY THUNDERSTORMS THAT DO DEVELOP WILL BE LARGE HAIL. STRONG WIND GUSTS UP TO 45 MPH MAY ALSO ACCOMPANY THESE STORMS. THE SHOWER AND THUNDERSTORM ACTIVITY SHOULD BEGIN TO DIMINISH SHORTLY AFTER SUNSET. .DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AN UNSETTLED WEATHER PATTERN WILL PERSIST THROUGH MUCH OF THE WORK WEEK...WITH RAIN CHANCES IN THE FORECAST THROUGH FRIDAY. AT THIS TIME...IT APPEARS THE THE HIGHEST PROBABILITY OF RAIN WILL BE ON WEDNESDAY. A RETURN TO QUIETER AND MORE SEASONAL CONDITIONS ARE EXPECTED BY THE WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED. MR
In the hours before
Special weather statement, Mar 30, 12:52 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1252 PM CST TUE MAR 30 2004 ALZ003-004-007>010-016-302000- CULLMAN-DE KALB-FRANKLIN AL-JACKSON-LAWRENCE-MARSHALL-MORGAN- 1252 PM CST TUE MAR 30 2004 ...SIGNIFICANT WEATHER ALERT FOR HAIL ALONG AND SOUTH OF THE TENNESSEE RIVER IN NORTHERN ALABAMA... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG AND SOUTH OF A LINE FROM STEVENSON TO RUSSELLVILLE. THE POSSIBILITY OF HAIL AROUND PEA SIZE THROUGH 200 PM. DANGEROUS LIGHTNING IS POSSIBLE WITH STRONGER STORMS AND LOCALIZED RAINFALL OF 1/2 INCH. LOCATIONS AFFECTED THROUGH 2:30 PM WILL INCLUDE PHIL CAMPBELL...DECATUR... CULLMAN...AND UNION GROVE. AT 12:45 PM...PEA SIZE HAIL WAS REPORTED NORTH AND NORTHWEST OF THE HARTSELLE AREA. WEBER
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 2:04 PM CST | Severe Thunderstorm Warning | HUN | Marshall | 41 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.